Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 58, NWS Boston/Norton, MA

July 27, 2015Hampden County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2015, 6:15 PM EDT for Hampden County, Massachusetts. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2015, 6:15 PM EDT (22:15 UTC)
Expired
Jul 27, 2015, 7:01 PM EDT
In force
46 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Hampden County, MA

The radar

The Albany radar (KENX), 115 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:17 PM EDTHAIL 1Russell, MANICKEL TO QUARTER SIZE HAIL ON WOODLAND WAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS51 KBOX 272215
SVRBOX
MAC013-272315-
/O.NEW.KBOX.SV.W.0058.150727T2215Z-150727T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT MON JUL 27 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 715 PM EDT

* AT 614 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER RUSSELL...OR NEAR
  WESTFIELD...AND WAS MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST
  SPRINGFIELD...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...GRANBY...
  SOUTHWICK...SOUTHAMPTON...HUNTINGTON...RUSSELL...GRANVILLE...
  BLANDFORD...MONTGOMERY AND TOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

WHILE NOT IMMEDIATELY LIKELY...SHORT LIVED TORNADOES ARE POSSIBLE IN
ADDITION TO SIGNIFICANT WIND DAMAGE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4224 7291 4222 7287 4224 7286 4224 7282
      4223 7281 4224 7279 4220 7278 4218 7268
      4208 7250 4202 7259 4204 7275 4200 7277
      4200 7281 4203 7281 4204 7290 4216 7303
TIME...MOT...LOC 2214Z 315DEG 10KT 4217 7287 
$$

MD
2 follow-up statements
549 
WWUS51 KBOX 272238
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
638 PM EDT MON JUL 27 2015

MAC013-272315-
/O.CON.KBOX.SV.W.0058.000000T0000Z-150727T2315Z/
HAMPDEN MA-
638 PM EDT MON JUL 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN HAMPDEN COUNTY...

AT 637 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
WESTFIELD...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...GRANBY...
SOUTHWICK...RUSSELL...GRANVILLE...BLANDFORD AND MONTGOMERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4220 7289 4220 7278 4218 7268 4208 7250
      4202 7259 4204 7275 4203 7281 4204 7290
      4216 7293
TIME...MOT...LOC 2237Z 315DEG 10KT 4212 7281 

$$

MD
689 
WWUS51 KBOX 272301
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
701 PM EDT MON JUL 27 2015

MAC013-272311-
/O.CAN.KBOX.SV.W.0058.000000T0000Z-150727T2315Z/
HAMPDEN MA-
701 PM EDT MON JUL 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMPDEN COUNTY IS
CANCELED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4220 7289 4220 7278 4218 7268 4208 7250
      4202 7259 4204 7275 4203 7281 4204 7290
      4216 7293
TIME...MOT...LOC 2259Z 315DEG 10KT 4207 7275 

$$

MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:38 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 27, 4:38 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT MON JUL 27 2015

.SYNOPSIS...

SCATTERED SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE INTERIOR WILL
GRADUALLY DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING.  A
FAST MOVING DISTURBANCE WILL BRING A ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS TO EASTERN NEW ENGLAND TUESDAY AFTERNOON AND EVENING.
A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND
THURSDAY NIGHT. WARM AND DRY WEATHER IS EXPECTED FRIDAY INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

***SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
  MAINLY ACROSS THE INTERIOR SHOULD GRADUALLY DISSIPATE LATER THIS
  EVENING***

SCATTERED SHOWERS AND THUNDERSTORMS WERE FOCUSED ACROSS INTERIOR
SOUTHERN NEW ENGLAND LATE THIS AFTERNOON.  WHILE HIT AND MISS
ACTIVITY IS POSSIBLE ACROSS MUCH OF THE REGION...HIGHEST RISK FOR
TORRENTIAL RAINFALL/LOCALIZED FLOODING WILL BE ACROSS NORTHERN MA.
THIS IS WHERE THERE IS SOME SURFACE CONVERGENCE AND ACTIVITY IS
MOVING QUITE SLOWLY.  A LOCALIZED FLASH FLOOD EVENT OR TWO IS ALSO
POSSIBLE WITH POTENTIAL VERY LOCALIZED 3+ INCH PER HOUR RAINFALL
RATES.  0 TO 6 KM SHEAR VALUES ARE QUITE WEAK...SO OVERALL SEVERE
WEATHER POTENTIAL LOW. NONETHELESS...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM OR TWO WILL REMAIN POSSIBLE INTO EARLY THIS EVENING
GIVEN MLCAPES OVER 1500 J/KG.

DIURNALLY DRIVEN SCATTERED SHOWERS/THUNDERSTORMS SHOULD GRADUALLY
COME TO AN END LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
OTHERWISE...IT LOOKS LIKE MUCH OF THE OVERNIGHT HOURS WILL BE DRY.
WE WILL HAVE TO WATCH FOR THE RISK FOR A FEW SPOT SHOWERS/ISOLATED
THUNDERSTORMS DEVELOPING ACROSS EASTERN NEW ENGLAND OVERNIGHT WITH
SOME ELEVATED INSTABILITY.  LOW LEVEL FORCING DOES NOT SEEM AS
STRONG AS LAST NIGHT THOUGH DESPITE FAIRLY HIGH MUCAPES.
THEREFORE...JUST WENT WITH LOW POPS OVERNIGHT AS MUCH OF THE REGION
SHOULD END UP DRY.

THE OTHER CONCERN WILL BE FOR AREAS OF FOG TO DEVELOP OVERNIGHT.
WITH RATHER LIGHT WINDS AND WET GROUND...WILL HAVE TO WATCH FOR SOME
PATCHY DENSE FOG ESPECIALLY ACROSS THE INTERIOR.  THAT WILL DEPEND
UPON THE AMOUNT OF BREAKS IN THE SKY COVER OVERNIGHT...BUT SOMETHING
LATER SHIFTS WILL HAVE TO WATCH CLOSELY.  LOW TEMPS WILL GENERALLY
BOTTOM OUT BETWEEN 65 AND 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...

***A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE TUESDAY AFTERNOON
  AND EARLY EVENING ALONG WITH LOCALLY HEAVY RAINFALL ACROSS EASTERN
  MA AND RHODE ISLAND***

TUESDAY...

ANY LOW CLOUDS AND FOG PATCHES SHOULD BURN OFF BY LATE MORNING
ACROSS THE REGION.  OTHERWISE...EXPECT PARTLY SUNNY SKIES TO RESULT
IN A VERY WARM TO EVEN BORDERLINE HOT AFTERNOON.  HIGH TEMPS WILL
TOP OUT MAINLY IN THE UPPER 80S TO NEAR 90.  IN ADDITION...IT WILL
BE RATHER HUMID OUTSIDE WITH DEWPOINTS IN THE 60S AND RATHER LIGHT
WINDS.

MAINLY DRY WEATHER EXPECTED TUESDAY MORNING...BUT WE CAN NOT RULE
OUT A SPOT SHOWER OR THUNDERSTORM.  THE MAIN CONCERN THEN TURNS TO A
STRONG PIECE OF SHORTWAVE ENERGY THAT WILL BE DROPPING SOUTH ACROSS
THE EASTERN NEW ENGLAND COAST.  GIVEN VERY WARM AND HUMID AIRMASS
WITH 500 MB TEMPS AROUND -10C...WE SHOULD BE ABLE TO GENERATE MLCAPE
VALUES ON THE ORDER OF 1500 J/KG.  THE SHORTWAVE COMBINED WITH THE
INSTABILITY SHOULD LEAD TO SCATTERED CONVECTION.  WHILE AN ISOLATED
SHOWER OR THUNDERSTORM IS POSSIBLE ACROSS THE INTERIOR...GREATEST
CONCERN IS ACROSS EASTERN MA AND RHODE ISLAND AS THEY WILL BE CLOSER
TO THE SHORTWAVE...BUT CAN NOT COMPLETELY RULE OUT CENTRAL MA.

WILL RUN WITH SCATTERED SHOWERS/THUNDERSTORMS MAINLY ACROSS THE
EASTERN HALF OF THE REGION TUESDAY AFTERNOON AND EARLY EVENING WITH
SOME ENHANCED WORDING.  AS FOR SEVERE WEATHER POTENTIAL...LOW LEVEL
WIND FIELDS ARE RATHER WEAK WHICH WILL BE A LIMITING FACTOR.
NONETHELESS...STRONG WINDS ALOFT WILL LIKELY GENERATE 0 TO 6 KM
SHEAR VALUES OF 35 TO 45 KNOTS AND THERE IS AN INVERTED V LOOK TO
THE SOUNDINGS.  THIS MEANS THAT THERE IS THE RISK FOR A FEW STRONG
TO SEVERE THUNDERSTORMS...MAINLY ACROSS EASTERN MA AND RHODE
ISLAND...BUT CAN NOT RULE OUT CENTRAL MA.  LOCALLY DAMAGING WIND
GUSTS AND HAIL ARE THE CONCERNS FOR TUESDAY AFTERNOON AND EARLY
EVENING.  HIGHEST RISK MIGHT BE ALONG THE SEA BREEZE FRONT THAT SETS
UP ACROSS EASTERN MA AND RHODE ISLAND AS IT WILL PROVIDE A FOCUS FOR
CONVECTION.  ALSO...SOMETIMES WE END UP WITH SOME TRAINING ON THESE
BOUNDARIES AND THE RISK FOR VERY LOCALIZED FLOODING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...

* TRIPLE-H WEATHER WED/THU WITH HIGHS IN 90S.
* SCATTERED STORMS THU/THU NIGHT.
* DRIER BUT STILL VERY WARM FRI THRU SUN.

LARGE SCALE PATTERN FEATURES BUILDING RIDGE OVER NORTHEAST WED/THU
WHICH WILL BRING OUR NEXT SHOT OF HEAT AND HUMIDITY. HOWEVER THIS
SHOULD BE RELATIVELY SHORT LIVED AS UPPER LOW DIGS ACROSS CANADIAN PRAIRIES
AND EVENTUALLY BECOMES CENTERED NEAR HUDSON BAY...RESULTING IN
MORE IN WAY OF CYCLONIC FLOW FOR LATER THIS WEEK INTO NEXT
WEEKEND. STILL LOOKS SUMMERLIKE BEYOND THU BUT CHANGE IN UPPER AIR
PATTERN SHOULD BREAK HUMIDITY AND KEEP TEMPERATURES CLOSER TO
AVERAGE FOR LATE JULY.

WED INTO THU...HIGH CONFIDENCE.

RISING HEIGHTS SHOULD SUPPRESS CONVECTION WED SO AM CONTINUING WITH
DRY FORECAST. NAM SUGGESTION OF DEVELOPMENT ALONG SEA BREEZE FRONT
IS POSSIBLE BUT IS OUTLIER AT THIS POINT. HIGHS SHOULD TOP OUT IN
LOW TO MID 90S AWAY FROM S COAST BUT WITH DEWPOINTS IN MID 60S TO
AROUND 70 HEAT INDICES WILL PROBABLY FALL SHORT OF ADVISORY CRITERIA
/100F FOR 2+ HOURS/.

ANOTHER HOT/HUMID DAY EXPECTED THU BUT HIGHS SHOULD BE SLIGHTLY
LOWER THAN WED GIVEN INCREASING CLOUD COVER AHEAD OF COLD FRONT
APPROACHING FROM GREAT LAKES. DECENT CAPE/0-6KM SHOULD BE PRESENT
ALONG WITH MARGINAL MID LEVEL LAPSE RATES...SO BETTER CHANCE OF
SHOWERS/STORMS DURING AFTERNOON AND EVENING AS FRONT PROVIDES
FOCUS FOR LIFT.

FRI THROUGH SUN...MODERATE CONFIDENCE.

HIGH PRESSURE BUILDS ACROSS NORTHEAST AS UPPER FLOW BECOMES MORE
CYCLONIC. THIS WILL BRING SOME RELIEF FROM HEAT/HUMIDITY BUT HIGHS
SHOULD STILL TOP OUT WELL INTO 80S AWAY FROM S COAST. GOING WITH DRY
FORECAST AS ENSEMBLES SHOW FAIRLY LOW PROBABILITIES OF MEASURABLE
RAINFALL DURING THIS TIME FRAME.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY AFTERNOON/...

REST OF THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE.  MAINLY VFR
EXCEPT LOCALIZED IFR TO LIFR CONDITIONS IN SCATTERED HEAVIER SHOWERS
AND THUNDERSTORMS.  MAIN FOCUS IS ACROSS INTERIOR SOUTHERN NEW
ENGLAND AND ESPECIALLY IN NORTHERN MA.

TONIGHT...LOW TO MODERATE CONFIDENCE.  DIURNALLY DRIVEN SCATTERED
SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS EVENING.  WHILE DRY
WEATHER PROBABLY DOMINATES MOST LOCATIONS OVERNIGHT...A FEW SPOT
SHOWERS OR PERHAPS A THUNDERSTORM OR TWO CAN NOT BE RULED OUT.
OTHERWISE...MAIN CONCERN OVERNIGHT WILL BE FORMATION OF LOW CLOUDS
AND FOG.  TIMING UNCERTAIN...BUT WILL HAVE TO WATCH FOR LOCALLY
DENSE FOG DEVELOPING OVERNIGHT ESPECIALLY ACROSS THE INTERIOR.

TUESDAY...MODERATE TO HIGH CONFIDENCE.  ANY LOW CLOUDS AND FOG
PATCHES SHOULD IMPROVE TO VFR BY LATE MORNING.  MAIN CONCERN IS
SCATTERED SHOWERS/THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP
GENERALLY ACROSS EASTERN MA/RHODE ISLAND.  WHILE ACTIVITY WILL BE
HIT AND MISS...THE POTENTIAL IS THERE FOR ISOLATED STRONG TO SEVERE
STORMS WITH LOCALLY HEAVY RAINFALL.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.  MAINLY VFR THROUGH
TONIGHT BUT WILL HAVE TO WATCH FOR A THUNDERSTORM IN THE VICINITY OF
THE TERMINAL.  HIGHEST RISK IS NORTH OF THE AIRPORT...BUT IT IS
POSSIBLE IN BOSTON AS WELL.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.   MAINLY VFR THROUGH
THIS EVENING BUT WILL HAVE TO WATCH FOR A THUNDERSTORM IN THE
VICINITY OF THE TERMINAL.  LOW CLOUDS AND SOME FOG MAY DEVELOP LATE
TONIGHT.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE. MVFR/IFR IN SCT
SHRA/TSRA TUESDAY EVENING...OTHERWISE VFR.

THURSDAY...MODERATE CONFIDENCE. MVFR/IFR IN SCT SHRA/TSRA MAINLY
DURING AFTERNOON AND EVENING.

FRIDAY...MODERATE CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY AFTERNOON/...HIGH CONFIDENCE.

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS
THROUGH TUESDAY AFTERNOON.  A FEW SPOT SHOWERS AND PERHAPS A
THUNDERSTORM WILL BE POSSIBLE TONIGHT.  HOWEVER...A BETTER CHANCE OF
A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON WHICH MAY
RESULT IN BRIEFLY STRONG WIND GUSTS AND HAIL.  SPECIAL MARINE
WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS
ADJACENT TO EASTERN MA.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE.

WINDS AND SEAS REMAIN BELOW SCA. SCA. MAY SEE LEFTOVER
SHOWERS/STORMS ON WATERS DURING EVENING.

THURSDAY...MODERATE CONFIDENCE.

INCREASING S/SW WINDS EXPECTED AHEAD OF COLD FRONT...BUT GUSTS
SHOULD PEAK AROUND 20KT MAINLY ON S COASTAL WATERS. BUILDING S SWELL
MAY REACH 5 FT ON OUTER WATERS S OF ISLANDS. MAY SEE THUNDERSTORMS
LATER IN DAY AND THU EVENING.

FRIDAY...MODERATE CONFIDENCE.

HIGH PRESSURE BUILDS OVER WATERS. WINDS AND SEAS BELOW SCA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/RLG
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...RLG
AVIATION...FRANK/RLG
MARINE...FRANK/RLG
Hazardous weather outlook, Jul 27, 4:36 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT MON JUL 27 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-282045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
436 PM EDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL
BRING THE RISK FOR LOCALIZED FLOODING INTO THIS EVENING. HIGHEST
RISK IS NORTH OF THE MASSACHUSETTS TURNPIKE...WHERE A VERY
LOCALIZED FLASH FLOOD OR TWO IS POSSIBLE. THE ACTIVITY SHOULD
GRADUALLY DISSIPATE AFTER SUNSET.

THERE IS A LOW RISK THAT A DENSE FOG ADVISORY WILL BE NEEDED VERY
LATE TONIGHT INTO EARLY TUESDAY MORNING FOR PORTIONS OF INTERIOR
SOUTHERN NEW ENGLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EARLY EVENING...MAINLY ACROSS EASTERN MASSACHUSETTS
AND RHODE ISLAND BUT CAN NOT COMPLETELY RULE OUT CENTRAL
MASSACHUSETTS. THE MAIN RISKS ARE LOCALLY STRONG TO DAMAGING WIND
GUSTS AND ISOLATED HAIL. IN ADDITION...HEAVY RAINFALL MAY RESULT
IN VERY LOCALIZED STREET FLOODING.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-282045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
436 PM EDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EARLY EVENING. THESE MAY CONTAIN BRIEF STRONG WIND
GUSTS ALONG WITH HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH
THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 27, 4:50 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT MON JUL 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLASH FLOOD      WILLIAMSBURG            42.39N  72.73W
07/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            HEAVY RAIN CAUSED WASHOUT OF ROUTE 9...ROAD CLOSED
            BETWEEN SOUTH STREET AND RIVER ROAD BY STATE
            POLICE...ROADWAY IMPASSABLE AND SEVERELY DAMAGED

&&

CORRECTED REMARKS

WS/EVT
Special weather statement, Jul 27, 5:01 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT MON JUL 27 2015

MAZ014-015-272200-
SOUTHEAST MIDDLESEX-SUFFOLK-
501 PM EDT MON JUL 27 2015

...STRONG THUNDERSTORMS DEVELOPING IN SOUTHERN ESSEX...NORTHEASTERN
NORFOLK...SUFFOLK AND EAST CENTRAL MIDDLESEX COUNTIES COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM WITH HEAVY RAIN OVER CAMBRIDGE...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF PEAS CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...NEWTON...SOMERVILLE...WALTHAM...MALDEN...
BROOKLINE...MEDFORD...REVERE...ARLINGTON...EVERETT...CHELSEA...
WATERTOWN...NEEDHAM...WELLESLEY...MELROSE...BELMONT...DEDHAM AND
WINTHROP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4243 7101 4243 7097 4241 7099 4237 7098
      4238 7101 4236 7099 4236 7103 4231 7101
      4231 7102 4233 7104 4230 7104 4226 7117
      4232 7124 4238 7126 4245 7102
TIME...MOT...LOC 2100Z 235DEG 13KT 4237 7110

MD
Local storm report, Jul 27, 5:08 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT MON JUL 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      WILLIAMSBURG            42.39N  72.73W
07/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            HYDE HILL ROAD WASHED OUT DUE TO HEAVY RAINFALL

&&

WS/EVT
Local storm report, Jul 27, 5:27 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT MON JUL 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     FLASH FLOOD      WILLIAMSBURG            42.39N  72.73W
07/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            ROUTE 9 AND OLD GOSHEN ROAD CLOSED DUE TO HEAVY RAIN
            AND MUDSLIDES VIA MASS DOT

&&

WS/EVT
Local storm report, Jul 27, 5:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT MON JUL 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      WILLIAMSBURG            42.39N  72.73W
07/27/2015                   HAMPSHIRE          MA   AMATEUR RADIO

            BASEMENT FLOODED ON VILLAGE HILL ROAD...ONE FOOT OF
            WATER AND RISING

&&

WS/EVT
Special weather statement, Jul 27, 6:10 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT MON JUL 27 2015

MAZ008>011-272315-
EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
610 PM EDT MON JUL 27 2015

...STRONG THUNDERSTORM IN NORTHERN HARTFORD...SOUTHWESTERN HAMPSHIRE
AND WESTERN HAMPDEN COUNTIES...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER RUSSELL...OR NEAR WESTFIELD...MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 30 MPH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST
SPRINGFIELD...LUDLOW...EASTHAMPTON...SOUTHWICK...SOUTHAMPTON...
HUNTINGTON...RUSSELL...WESTHAMPTON...GRANVILLE...CHESTER...
BLANDFORD...MONTGOMERY AND TOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4229 7288 4217 7249 4203 7266 4209 7303
TIME...MOT...LOC 2209Z 300DEG 11KT 4218 7286

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:53 AM EDTSpecial Weather StatementBOXSuffolk37 min
Jul 27, 2:26 AM EDTSpecial Weather StatementBOXBristol49 min
Jul 27, 3:14 AM EDTSpecial Weather StatementBOXBristol61 min
Jul 27, 4:00 AM EDTSpecial Weather StatementBOXBristol, Plymouth60 min
Jul 27, 4:55 AM EDTSpecial Weather StatementBOXBristol65 min
Jul 27, 9:34 AM EDTFlash Flood WarningBOXBristol3 hr
Jul 27, 9:58 AM EDTSpecial Marine WarningBOX47 min
Jul 27, 11:49 AM EDTSpecial Weather StatementBOXBristol56 min
Jul 27, 12:45 PM EDTSpecial Weather StatementBOXFranklin60 min
Jul 27, 1:02 PM EDTSpecial Weather StatementBOXFranklin58 min
Jul 27, 1:11 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire64 min
Jul 27, 1:13 PM EDTFlash Flood WarningBOXFranklin, Hampshire3 hr
Jul 27, 1:57 PM EDTSpecial Weather StatementBOXFranklin63 min
Jul 27, 2:29 PM EDTSpecial Weather StatementBOXMiddlesex61 min
Jul 27, 2:38 PM EDTSpecial Weather StatementBOXFranklin67 min
Jul 27, 3:09 PM EDTFlash Flood WarningBOXFranklin3 hr
Jul 27, 4:06 PM EDTSpecial Weather StatementBOXHampshire39 min
Jul 27, 4:25 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Jul 27, 4:27 PM EDTFlash Flood WarningBOXFranklin, Hampshire2 hr
Jul 27, 5:01 PM EDTSpecial Weather StatementBOXSuffolk59 min
Jul 27, 6:10 PM EDTSpecial Weather StatementBOXHampden65 min
Jul 27, 6:28 PM EDTSpecial Weather StatementBOXEssex47 min
Jul 27, 6:33 PM EDTSpecial Marine WarningBOX57 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.